Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 93, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 21, 2012, 3:11 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 3:11 PM EDT (19:11 UTC)
- Expired
- May 21, 2012, 4:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WUUS53 KJKL 211911 SVRJKL KYC011-069-212000- /O.NEW.KJKL.SV.W.0093.120521T1911Z-120521T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 311 PM EDT MON MAY 21 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY... SOUTHERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY... * UNTIL 400 PM EDT * AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEBBLE...OR 8 MILES SOUTH OF FLEMINGSBURG...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PEBBLE...ODESSA...HILLSBORO...GRANGE CITY...WYOMING...RINGOS MILLS AND OAKLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3828 8354 3818 8371 3829 8384 3839 8371 TIME...MOT...LOC 1911Z 312DEG 4KT 3830 8373 WIND...HAIL 60MPH 1.00IN $$ GEOGERIAN
1 follow-up statement
274 WWUS53 KJKL 211957 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT MON MAY 21 2012 KYC011-069-212007- /O.EXP.KJKL.SV.W.0093.000000T0000Z-120521T2000Z/ BATH KY-FLEMING KY- 357 PM EDT MON MAY 21 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLEMING AND NORTH CENTRAL BATH COUNTIES WILL EXPIRE AT 400 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3828 8354 3818 8371 3829 8384 3839 8371 TIME...MOT...LOC 1957Z 312DEG 4KT 3827 8368 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:06 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 21, 2:06 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 206 PM EDT MON MAY 21 2012 .UPDATE... ISSUED AT 206 PM EDT MON MAY 21 2012 SCATTERED THUNDERSTORMS HAVE FIRED WELL AHEAD OF AN APPROACHING COLD FRONT. THE STORMS HAVE BEGUN TO MERGE INTO A LINE THAT EXTENDS FROM FLEMINGSBURG SOUTHWARD TO FRENCHBURG...CAMPTON...BOONEVILLE AND LAUREL CREEK. ISOLATED STORMS ARE ONGOING ACROSS LETCHER...HARLAN...AND BELL COUNTIES AS WELL. THEREFORE...PRECIPITATION PROBABILITIES FOR THE EARLY AFTERNOON HOURS WERE INCREASED TO ACCOUNT FOR THE LATEST ONGOING WEATHER. THESE STORMS WILL CONTINUE TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON AS THE FRONT CONTINUES TO MOVE EASTWARD. CORRESPONDING ADJUSTMENTS WERE ALSO MADE TO THE SKY COVER...RAINFALL TOTALS...AND WEATHER FORECAST ELEMENTS...BASED ON THE UPDATED PRECIPITATION CHANCES. UPDATE ISSUED AT 1100 AM EDT MON MAY 21 2012 A FEW CHANGES WERE MADE TO THE FORECAST FOR THE REST OF TODAY. LATEST SATELLITE IMAGERY SHOWS THAT SKIES ACROSS MOST OF EASTERN KENTUCKY HAVE BEEN CLEAR OR MOSTLY CLEAR ALL MORNING LONG. THIS TREND IS EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS BEFORE CLOUD COVER BEGINS TO FILL IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT. RADAR IMAGERY HAS REVEALED A SIMILAR TREND...WITH NO SHOWERS OR THUNDERSTORMS CURRENTLY OCCURRING ACROSS ANY PART OF THE FORECAST AREA. SHOWERS AND STORMS WILL EVENTUALLY BEGIN TO FORM AND MOVE ACROSS EASTERN KENTUCKY THIS AFTERNOON AND EVENING AS THE FRONT MOVES ACROSS THE AREA DURING THE PEAK HEATING OF THE DAY. WITH THAT IN MIND...PRECIPITATION PROBABILITIES THROUGH EARLY THIS AFTERNOON WERE DECREASED TO ACCOUNT FOR THE LATEST TRENDS AND MODEL DATA. THE BEST CHANCE FOR SHOWERS LOOKS TO BE FROM MID AFTERNOON ONWARD. A FEW ADJUSTMENTS WERE ALSO MADE TO TEMPERATURES...DEWPOINTS...AND WINDS...BUT ONLY TO ESTABLISH NEW TRENDS BASED ON THE HOURLY OBSERVATIONAL DATA. UPDATE ISSUED AT 745 AM EDT MON MAY 21 2012 DID A QUICK UPDATE TO THE GRIDS TO REFLECT THE CURRENT RADAR TRENDS AND SKY COVER. A FEW HINTS OF SHOWERS HAVE STARTED OVER PARTS OF EAST KENTUCKY AND THE EARLIER CONVECTION TO THE WEST HAS WANED AS EXPECTED. ACCORDINGLY...NUDGED POPS UP THROUGH THE AREA AND TOOK THEM DOWN IN THE WEST THROUGH 15Z. ALSO FINE TUNED THE T AND TD GRIDS FOR OBS AND TRENDS. NDFD GRIDS AND WEB FORECASTS HAVE BEEN UPDATED. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 330 AM EDT MON MAY 21 2012 06Z SFC ANALYSIS SHOWS GENERAL AND WEAK LOW PRESSURE THROUGH THE OHIO VALLEY. THERE IS A COLD FRONT SLOWLY APPROACHING FROM THE WEST CURRENTLY JUST ENTERING THE NORTHWEST PARTS OF THE OHIO VALLEY. AHEAD OF THIS...A NORTH TO SOUTH AREA OF SHOWERS AND THUNDERSTORMS IS FOUND EXTENDING FROM WESTERN/CENTRAL INDIANA DOWN THROUGH THE WESTERN HALF OF KENTUCKY. WITH LIGHT WINDS THROUGHOUT THE COLUMN THE INDIVIDUAL CELLS IN THIS AREA ARE MOVING VERY SLOWLY...IF AT ALL. OF MESOSCALE INTEREST...A WELL DEFINED OUTFLOW BOUNDARY IS MOVING EAST TOWARD THE CWA AT A STEADY CLIP AND THIS MAY KICK OF SOME CONVECTION LOCALLY AHEAD OF SCHEDULE. MORE LIKELY...THOUGH...THIS BOUNDARY WILL DISSIPATE BEFORE CAUSING TO MUCH TROUBLE...BUT MAY REMAIN A SUBTLE FEATURE THAT COULD SUPPORT EXTRA CONVECTIVE MISCHIEF IN EAST KENTUCKY LATER TODAY. OTHERWISE...EAST KENTUCKY IS ENJOYING A SEASONABLE NIGHT UNDER MOSTLY CLEAR SKIES WITH JUST SOME HIGH CLOUDS FROM THE CONVECTION TO THE WEST POSSIBLY IMPINGING TOWARDS DAWN. THE MOSTLY CLEAR SKIES HAVE ALLOWED A SMALL TO MODERATE RIDGE TO VALLEY TEMPERATURE SPLIT TO DEVELOP EARLY THIS MORNING ALONG WITH SOME PATCHY VALLEY FOG. THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH A SLOWER SOLUTION TO THE TROUGH MOVING INTO THE OHIO VALLEY LATER TODAY. THE BASE OF THIS THEN AMPLIFIES A NOTCH BY MIDDAY TUESDAY AS IT CROSSES THE TENNESSEE VALLEY WITH THE NAM12 THE STRONGEST...BUT THE LATEST ECMWF NOT FAR BEHIND. THE MODELS HAVE BEEN COMING INTO LINE WITH THE ECMWF SOLUTION OVER THE PAST FEW DAYS AND THEREFORE CONFIDENCE IS HIGHER IN A BLENDED SOLUTION. AS A RESULT...HAVE FOLLOWED THEIR CONSENSUS BUT PUT EXTRA EMPHASIS ON THE SPECIFICS FROM THE HIGHER RESOLUTION NAM12 AS THE MESOSCALE WILL LIKELY DOMINATE...AT LEAST FOR INITIAL CONVECTIVE DEVELOPMENT. SENSIBLE WEATHER WILL PROBABLY FEATURE CONVECTION TO OUR WEST DIMINISHING IN A DIURNAL MINIMUM THROUGH MID MORNING BEFORE FIRING UP AGAIN AS THE FRONT GETS CLOSER. OUTFLOWS FROM THIS...OR JUST GENERAL INSTABILITY...SHOULD HELP INITIATE STORMS BY MIDDAY OVER OUR WESTERN COUNTIES. WHILE THIS CONVECTION IS EXPECTED TO DEVELOP TO OUR WEST INITIALLY...ADDITIONAL MESOSCALE DRIVEN SHOWERS AND STORMS SHOULD THEN FORM AND WORK EAST AS THE DAY WEARS ON. THE FRONT AND ITS UPPER SUPPORT ARE NOT AWFULLY STRONG...THOUGH...SO WHILE SCATTERED TO NUMEROUS STORMS ARE EXPECTED FOR MOST OF THE AREA AT LEAST PART OF THE DAY...THEY SHOULD BE MORE OF A GARDEN VARIETY...SLOW MOVING AND WITH ENOUGH QUESTIONS ON COVERAGE FOR POPS JUST TO NIP AT LIKELY BY LATE AFTERNOON. THE PCPN CHANCES WILL THEN CONTINUE AT A DIMINISHED RATE INTO THE EVENING AND OVERNIGHT AS THE UPPER TROUGH SLOWLY MOVES INTO POSITION OVERHEAD AND ITS SFC REFLECTION HOLDS THE FRONT OVER OUR AREA. IT DOES APPEAR THAT THE FRONT AND ITS CONVECTION WILL GET FAR ENOUGH EAST BY TUESDAY MORNING TO SUGGEST THAT OUR WESTERN COUNTIES COULD BE DRY FOR THE LATTER PART OF THE SHORT TERM...THOUGH WITH DIURNAL HEATING AND DEEPENING ALOFT THEY MAY NOT BE SPARED THROUGH ALL OF TUESDAY AFTERNOON. SOMEWHAT COOLER AIR IN THE WAKE OF THE FRONT FOR OUR WESTERN ZONES AND CLOUDS/CONVECTION IN THE EAST WILL KEEP TEMPERATURES NEAR NORMAL...OR JUST ON THE COOL SIDE...ON TUESDAY. FOLLOWED A BLEND OF THE INHERITED GRIDS AND THE LATEST MET GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD WITH LIMITED TERRAIN BASED ADJUSTMENTS TONIGHT GIVEN THE MOIST AND CLOUDY ENVIRONMENT. AS FOR POPS...ACTUALLY ENDED UP A TOUCH HIGHER THAN THE MET GUIDANCE TODAY AND THEN IN BETWEEN THE HIGHER MET AND LOWER MAV FOR TONIGHT AND TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 AM EDT MON MAY 21 2012 MODELS IN PRETTY GOOD AGREEMENT INTO THE UPCOMING WEEKEND. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL LIKELY PLAGUE THE AREA THROUGH MUCH OF THE WEEK WITH MODELS HOLDING THE SYSTEM OVER THE CENTRAL APPALACHIANS THROUGH THURSDAY. DYNAMICS ARE NOT ALL THAT GREAT FROM TUESDAY NIGHT ONWARD...BUT WITH INSTABILITY DEVELOPING EACH AFTERNOON...THERE MAY BE SOME SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY AFTERNOONS. THUS...WILL RAMP POPS UP DURING THE AFTERNOONS...WITH DRY CONDITIONS FOR THE OVERNIGHT PERIODS. BY FRIDAY...HEIGHTS FINALLY BEGIN TO BUILD OVER THE REGION WITH VERY MILD AIR FLOODING INTO EASTERN KENTUCKY. THIS WILL RESULT IN AFTERNOON HIGHS IN THE UPPER 80S TO AROUND 90 ON FRIDAY... SATURDAY...AND SUNDAY. MAINLY DRY WEATHER IS ANTICIPATED WITH THE RIDGE AXIS CENTERED ACROSS THE REGION THROUGH MOST OF THE MEMORIAL DAY WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 206 PM EDT MON MAY 21 2012 A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS A PORTION OF EASTERN KENTUCKY MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR. THE TAF FORECAST WAS MODIFIED TO ACCOUNT FOR ANY STORMS THAT WILL AFFECT THE AIRPORT AT JKL FOR THE REST OF THE AFTERNOON. AS A COLD FRONT CONTINUE TO MOVE TOWARD THE AREA FROM THE WEST...MORE SHOWERS AND STORMS WILL LIKELY FIRE UP THIS AFTERNOON AND EVENING. ALL THREE TAF SITES WILL LIKELY BE AFFECTED BY A SHOWER OR STORMS BETWEEN NOW AND 2 OR 3Z THIS EVENING. LOCALLY HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS WITH ANY THUNDERSTORMS. A 30-35 MPH WIND GUST CAN ALSO NOT BE RULED OUT WITH THESE STORMS THIS AFTERNOON AND EVENING. MVFR CONDITIONS WILL BE POSSIBLE DURING ANY THUNDERSTORMS THIS AFTERNOON AND EVENING. A BIT OF FOG MAY ALSO FORM OVERNIGHT IN THE MOISTURE LADEN SURFACE AIR...PARTICULARLY AT JKL. MVFR CONDITIONS WILL AGAIN BE ON TAP WHERE ANY FOG IS ABLE TO FORM. ISOLATED TO SCATTERED SHOWERS...AND PERHAPS AND ISOLATED STORM...WILL REMAIN POSSIBLE TONIGHT AND TOMORROW. ANOTHER ROUND OF MORE WIDESPREAD SHOWERS AND STORMS WILL BE POSSIBLE NEAR THE END OF THE TAF PERIOD ON TUESDAY...AS AN AREA OF LOW PRESSURE LINGERS OVER THE OHIO AND TENNESSEE VALLEY AREAS OF EASTERN TENNESSEE...KENTUCKY...AND WEST VIRGINIA. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...GREIF LONG TERM....KAS AVIATION...AR
Hazardous weather outlook, May 21, 4:10 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 410 AM EDT MON MAY 21 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 410 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME TUESDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF
In the hours before
Special weather statement, May 21, 2:08 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 208 PM EDT MON MAY 21 2012 KYZ069-080-086-114-116-117-211845- LAUREL-KNOX-JACKSON-LESLIE-OWSLEY-CLAY- 208 PM EDT MON MAY 21 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 PM EDT MONDAY AFTERNOON... NORTHEASTERN KNOX... SOUTHEASTERN JACKSON... WEST CENTRAL LESLIE... SOUTHEASTERN OWSLEY... CLAY AND NORTHEASTERN LAUREL. AT 208 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR BERNICE...OR NEAR MANCHESTER...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LITTLETON AROUND 215 PM EDT...HORSE CREEK JUNCTION AROUND 220 PM EDT...TANKSLEY AROUND 225 PM EDT...TEGES AROUND 230 PM EDT...HENSLEY AROUND 240 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, May 21, 2:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 246 PM EDT MON MAY 21 2012 KYZ069-080-086-116-117-211915- LAUREL-KNOX-JACKSON-LESLIE-CLAY- 246 PM EDT MON MAY 21 2012 THROUGH 315 PM EDT MONDAY AFTERNOON... NORTHEASTERN KNOX... SOUTH CENTRAL JACKSON... EXTREME WEST CENTRAL LESLIE... SOUTHERN CLAY AND NORTHEASTERN LAUREL. AT 246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM MCWHORTER TO HOOKER TO LIPPS...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LONDON TO MANCHESTER TO 8 MILES SOUTHEAST OF MANCHESTER...MOVING SOUTH AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PARK VALLEY AROUND 250 PM EDT...PORTERSBURG AROUND 255 PM EDT...OGLE AROUND 300 PM EDT...ICE CLIFF AROUND 305 PM EDT...MARYDELL AROUND 310 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JJ
Local storm report, May 21, 2:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HEAVY RAIN NATURAL BRIDGE S.P. 37.78N 83.69W
05/21/2012 M1.93 INCH POWELL KY OTHER FEDERAL
1.93 INCHES OF RAIN IN 30 MINUTES WAS REPORTED BY AN
IFLOWS RAIN GAUGE NEAR NATURAL BRIDGE STATE PARK.
&&
JPLocal storm report, May 21, 2:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HEAVY RAIN NATURAL BRIDGE S.P. 37.78N 83.69W
05/21/2012 M1.93 INCH POWELL KY OTHER FEDERAL
1.93 INCHES OF RAIN IN 30 MINUTES WAS REPORTED BY AN
IFLOWS RAIN GAUGE NEAR NATURAL BRIDGE STATE PARK.
&&
JPSpecial weather statement, May 21, 2:55 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 255 PM EDT MON MAY 21 2012 KYZ058>060-069-106-108-111-112-114-211930- MENIFEE-POWELL-ESTILL-JACKSON-MORGAN-OWSLEY-WOLFE-LEE-BREATHITT- 255 PM EDT MON MAY 21 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... NORTH CENTRAL JACKSON... EXTREME SOUTH CENTRAL MENIFEE... EXTREME SOUTH CENTRAL MORGAN... NORTHWESTERN OWSLEY... SOUTHEASTERN POWELL... WOLFE... LEE... NORTH CENTRAL BREATHITT AND SOUTHEASTERN ESTILL. AT 255 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM KOOMER RIDGE CAMPGROUND TO ZACHARIAH TO PATSEY TO LEIGHTON...OR ALONG A LINE EXTENDING FROM CAMPTON TO 8 MILES WEST OF CAMPTON TO 9 MILES EAST OF IRVINE TO 9 MILES WEST OF BEATTYVILLE... MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WILLOW SHOALS AROUND 300 PM EDT...ZOE AROUND 305 PM EDT...GOSNEYVILLE AROUND 310 PM EDT...MOUNT OLIVE AROUND 315 PM EDT...WHITE ASH AROUND 320 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, May 21, 3:07 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 307 PM EDT MON MAY 21 2012 KYZ044-051-211945- BATH-FLEMING- 307 PM EDT MON MAY 21 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT MONDAY AFTERNOON... NORTH CENTRAL BATH AND SOUTHERN FLEMING. AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PEBBLE...OR 9 MILES SOUTH OF FLEMINGSBURG...MOVING SOUTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HILLSBORO AROUND 345 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:53 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Lee, Owsley | 37 min |
| May 21, 1:11 PM EDT | Areal Flood Advisory | JKL | Lee, Owsley | 79 min |
| May 21, 2:01 PM EDT | Areal Flood Advisory | JKL | Menifee | 89 min |
| May 21, 2:04 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 41 min |
| May 21, 2:22 PM EDT | Flash Flood Warning | JKL | Menifee, Montgomery | 3 hr |
| May 21, 2:32 PM EDT | Areal Flood Advisory | JKL | Lee, Menifee, Montgomery, Powell, Wolfe | 88 min |
| May 21, 2:34 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel | 86 min |
| May 21, 2:36 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 39 min |
| May 21, 2:44 PM EDT | Flash Flood Warning | JKL | Powell, Wolfe | 3 hr |
| May 21, 2:49 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 101 min |
| May 21, 2:56 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee | 49 min |
| May 21, 3:02 PM EDT | Areal Flood Advisory | JKL | Estill, Lee | 88 min |
| May 21, 3:15 PM EDT | Flash Flood Warning | JKL | Estill, Lee | 3 hr |
| May 21, 3:35 PM EDT | Flash Flood Warning | JKL | Bath, Fleming | 3 hr |
| May 21, 3:45 PM EDT | Areal Flood Advisory | JKL | Clay, Laurel | 75 min |
| May 21, 3:49 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley | 101 min |
| May 21, 3:59 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 2 hr |
| May 21, 4:35 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 115 min |
| May 21, 4:45 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel | 46 min |
| May 21, 5:12 PM EDT | Areal Flood Advisory | JKL | Fleming | 108 min |
| May 21, 5:45 PM EDT | Areal Flood Warning | JKL | Powell | 3 hr |
| May 21, 6:02 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| May 21, 6:15 PM EDT | Flash Flood Warning | JKL | Whitley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.